Kentucky, 2011

Hail and Damaging Winds in Kentucky, March 22 to 23, 2011

March 22 to 23, 2011 · NWS JKL · 43 events in 14 counties and zones

On March 23rd, a cold front and associated dry line moved through eastern Kentucky. Supercell and Multicellular thunderstorms developed and moved into eastern Kentucky Wednesday.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

On March 23rd, a cold front and associated dry line moved through eastern Kentucky. Supercell and Multicellular thunderstorms developed and moved into eastern Kentucky Wednesday. The storms produced numerous instances of large hail and straight-line winds and prompted the issuance of multiple severe thunderstorm warnings.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 22, 6:45 AM EST, 56 minutes earlier.

Area forecast discussion, Mar 22, 6:45 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
745 AM EDT TUE MAR 22 2011

.SHORT TERM.../TODAY THROUGH THURSDAY/

A WEAK COLD FRONT WAS NEAR THE NORTHERN EDGE OF THE FORECAST AREA
DURING THE PREDAWN HOURS...WITH SHOWERS AND THUNDERSTORMS LINGERING
WELL TO THE NORTH OF THE BOUNDARY OVER OH AND NORTHERN WV. THE FRONT
WILL STALL OVER THE NORTHERN PORTION OF THE FORECAST AREA AROUND
SUNRISE AND THEN MOVE SLOWLY BACK NORTH DURING THE DAY. MODEL
FORECAST SOUNDING SHOW A CAP IN PLACE FOR MOST OF THE DAY. HOWEVER...
BY LATE IN THE DAY A WEAK MID LEVEL SHORTWAVE TROUGH RIDING OVER TOP
OF THE BOUNDARY MAY WEAKEN THE CAP ENOUGH TO ALLOW DEEP CONVECTION.
IF THIS WERE TO HAPPEN...IT WOULD BE OVER THE NORTHERN PORTION OF THE
FORECAST AREA...CLOSEST TO THE FRONTAL BOUNDARY. BY LATER IN THE
EVENING...MID LEVEL WARMING AND DRYING SHOULD PUT AN END TO ANY
PRECIP AS MODEST RIDGING ALOFT PASSES OVER. AT THE SAME TIME A STRONG
AREA OF LOW PRESSURE WILL BE RIDING SE ALONG THE SURFACE
BOUNDARY...STRENGTHENING A LOW LEVEL JET OVER KY. THIS COULD FUEL A
ROUND OF CONVECTION OVERNIGHT OR AROUND DAWN...BUT IT IS MORE LIKELY
TO OUR N AND NE.

THIS SETS US UP FOR AN INTERESTING SCENARIO ON WEDNESDAY. STRONG WIND
FIELDS WILL BE IN PLACE AT THE SURFACE AND ALOFT...WITH CONSIDERABLE
SPEED SHEAR EXPECTED. A MOIST SURFACE AIR MASS SHOULD STILL BE IN
PLACE TO START THE DAY...WHILE MUCH DRIER AIR POSSIBLY ARRIVES ATOP
THE SURFACE AIR MASS DURING THE DAY. THE DEPTH OF THE MOIST AIR MASS
AFTER HEATING OCCURS MAY BE CRUCIAL IN DETERMINING OUR THREAT OF
CONVECTION AND THE POTENTIAL FOR SEVERE WX. IF IT IS TOO SHALLOW AND
DRY AIR MIXES DOWN...IT WOULD INHIBIT DEEP CONVECTION. THERE IS NOT
ENOUGH CONFIDENCE TO LEAN HEAVILY IN EITHER DIRECTION AT THIS TIME.
HAVE CARRIED CHANCE POPS FOR WEDNESDAY INTO WEDNESDAY EVENING. IF
ENOUGH LOW LEVEL MOISTURE REMAINS FOR DEEP CONVECTION AS THE STRONG
LOW PASSES TO OUR NORTH...AT LEAST SOME OF IT WOULD LIKELY BE SEVERE.

A COLD FRONT TRAILING FROM THE LOW WILL PASS ON WEDNESDAY
NIGHT...WITH A POSSIBILITY OF SHOWERS IN STEEP LOW LEVEL LAPSE RATES
AND UPSLOPE FLOW FROM LATE WEDNESDAY NIGHT INTO THURSDAY...ESPECIALLY
IN OUR NORTHERN AND EASTERN COUNTIES.

.LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/

THE EXTENDED FORECAST PERIOD BEGINS ON THURSDAY NIGHT WITH THE
MODELS AGREEING ON A WEAK SHORT WAVE RIDGE QUICKLY MOVING TO THE
EAST AS THE NEXT WAVE BEGINS TO AFFECT THE AREA ON FRIDAY. THE
MODELS SEEM TO HAVE A GOOD HANDLE ON THE WEEKEND SYSTEM. THE
MAJORITY OF THE CHANGES WERE TO ADJUST THE GRIDS BASED ON MODEL
TRENDS AND TO PROVIDE SOME CONSISTENCY WITH THE NEIGHBORING OFFICES.

PREVIOUS LONG TERM DISCUSSION...MOVING FURTHER INTO THE
EXTENDED...MODELS ARE STARTING TO CONVERGE ON A MORE AGREEABLE
FORECAST FOR THE END OF THE WEEK INTO THE UPCOMING WEEKEND. MID
LEVEL BAROCLINIC ZONE WILL BE SETTING UP ACROSS KENTUCKY THROUGH THE
UPCOMING WEEKEND...WHICH COULD KEEP THE WEATHER FAIRLY ACTIVE AND
WET THROUGH A GOOD CHUNK OF THIS WEEKEND. SOME DECENT ISENTROPIC
ASCENT WILL DEVELOP AS EARLY AS FRIDAY NIGHT...PRODUCING A CHANCE
FOR SOME RAIN INTO SATURDAY MORNING. A WEAK MID LEVEL WAVE WILL
PROVIDE THE FOCUS FOR CONTINUING SHOWERS AND PERHAPS EVEN A FEW
ELEVATED THUNDERSTORMS ON SATURDAY. A MUCH STRONGER WAVE WILL EJECT
EASTWARD ACROSS KENTUCKY SATURDAY NIGHT INTO SUNDAY
MORNING...PROVIDING A CONTINUED CHANCE FOR ADDITIONAL SHOWERS. SOME
WRAP AROUND MOISTURE ON SUNDAY...COULD KEEP A SMALL THREAT FOR RAIN
SHOWERS THROUGH SUNDAY AFTERNOON. THINGS SHOULD TREND DRIER AND
COOLER HEADING INTO THE EARLY PART OF NEXT WEEK AS STRONG SURFACE
RIDGING BUILDS ACROSS THE OHIO VALLEY.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

MAINLY VFR CONDITIONS EXPECTED DURING THE PERIOD. A POSSIBLE
EXCEPTION WILL BE LATE IN THE DAY TUESDAY INTO TUESDAY EVENING IN OUR
FAR NORTHERN COUNTIES...WHERE THERE IS A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS WHICH MAY BRING ISOLATED IFR. A LOW LEVEL JET
IS EXPECTED TO DEVELOP TONIGHT...WITH LOW LEVEL WIND SHEAR EXPECTED.
LLWS WILL DISSIPATE WITH ATMOSPHERIC MIXING AFTER HEATING OCCURS ON
WEDNESDAY. THIS WILL PRODUCE GUSTS TO AROUND 30 KNOTS FROM THE WSW.
THUNDERSTORMS WILL ALSO BE POSSIBLE ON WEDNESDAY...ESPECIALLY TOWARD
THE END OF THE FORECAST PERIOD...WITH SEVERE STORMS BEING A
POSSIBILITY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM....SHALLENBERGER/KAS
AVIATION...HAL
Hazardous weather outlook, Mar 22, 6:28 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
728 AM EDT TUE MAR 22 2011

KYZ044-050>052-060-104-106-107-119-231100-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-MARTIN-
728 AM EDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...WITH A RISK OF
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THUNDERSTORMS
WILL ALSO BE POSSIBLE SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TO REPORT SEVERE THUNDERSTORMS
ON WEDNESDAY.

KYZ058-059-068-069-079-080-083>088-108>118-120-231100-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-HARLAN-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE-
728 AM EDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...WITH A RISK OF
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THUNDERSTORMS
WILL ALSO BE POSSIBLE SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TO REPORT SEVERE THUNDERSTORMS
ON WEDNESDAY.

HAL

The radar

The Jackson,KY radar (KJKL), 47 km away, was scanning. The volume nearest the first event began at 12:40 UTC.

Open the radar archive at this moment

Event by event

25 hail, 17 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Leslie

When
March 22, 7:41 AM EST to March 23, 7:41 AM EST
Where
Leslie County, Thousandsticks
Reported by
COOP Observer
Coordinates
37.180, -83.420

A 24 hour rainfall total of 0.95 inches was reported in Thousandsticks.

Hail, McCreary

When
March 23, 1:40 PM EST to 1:45 PM EST
Where
McCreary County, 0.55 mi W of Whitley City
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.720, -84.480

The hail report came from the McCreary county bus garage.

Hail, Pulaski

When
March 23, 2:06 PM EST to 2:11 PM EST
Where
Pulaski County, 1.97 mi S of Sugar Hill
Measured
1 in hail
Reported by
Public
Coordinates
37.102, -84.555

Quarter size hail was reported along Grundy Rd 2 miles northeast of Somerset.

Thunderstorm Wind, Morgan

When
March 23, 2:40 PM EST to 2:44 PM EST
Where
Morgan County, Ezel
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
COOP Observer
Coordinates
37.900, -83.450

Large tree limbs were blown down in Ezel.

Thunderstorm Wind, Montgomery

When
March 23, 3:23 PM EST to 3:25 PM EST
Where
Montgomery County, 0.54 mi W of Lucky Stop
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.970, -83.830

One tree was blown down on power lines on Calk road. One tree fell down on Old Nest Egg near Kentucky 11.

Hail, Powell

When
March 23, 3:30 PM EST to 3:33 PM EST
Where
Powell County, 4.18 mi N of Bowen
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.910, -83.780

The hail was the size of golfballs.

Thunderstorm Wind, Menifee

When
March 23, 3:35 PM EST to 3:40 PM EST
Where
Menifee County, 4.09 mi SSW of Mariba
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.870, -83.620

Trees fell down on highway 77 near Red River Gorge entrance. A school bus was trapped between the downed trees.

Hail, Menifee

When
March 23, 3:40 PM EST to 3:45 PM EST
Where
Menifee County, 2.07 mi S of Frenchburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.920, -83.630

The hail covered the ground.

Hail, Menifee

When
March 23, 3:40 PM EST to 3:45 PM EST
Where
Menifee County, 0.54 mi E of Frenchburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.950, -83.620

The hail covered the ground.

Hail, Menifee

When
March 23, 3:41 PM EST to 3:45 PM EST
Where
Menifee County, 0.88 mi SE of Frenchburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.940, -83.620

There was lots of dime sized hail with some penny sized hail mixed in covering the ground. The hail lasted 5 to 7 minutes.

Hail, Menifee

When
March 23, 3:44 PM EST to 3:47 PM EST
Where
Menifee County, 2.34 mi NNW of Denniston
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.950, -83.550

The hail occurred at highway 460 east.

Hail, Morgan

When
March 23, 3:48 PM EST to 3:51 PM EST
Where
Morgan County, 0.69 mi S of West Liberty
Measured
1 in hail
Reported by
Public
Coordinates
37.910, -83.270

The hail was the size of a quarter.

Hail, Morgan

When
March 23, 3:58 PM EST to 4:01 PM EST
Where
Morgan County, 0.69 mi S of West Liberty
Measured
1 in hail
Reported by
Public
Coordinates
37.910, -83.270

The hail was the size of a quarter.

Thunderstorm Wind, Lee

When
March 23, 4:44 PM EST to 4:45 PM EST
Where
Lee County, 0.55 mi E of Beattyville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.580, -83.710

There was 12 to 14 inch diameter trees snapped off. Some pea sized hail was seen as well. Winds were reported at least 70 mph.

Thunderstorm Wind, Martin

When
March 23, 4:48 PM EST to 4:50 PM EST
Where
Martin County, 1.29 mi ESE of Milo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.910, -82.560

There was one tree down blocking the road.

Thunderstorm Wind, Martin

When
March 23, 4:48 PM EST to 4:50 PM EST
Where
Martin County, 0.55 mi E of Tomahawk
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.870, -82.590

There was one tree uprooted and dime sized hail was seen.

Thunderstorm Wind, Martin

When
March 23, 4:48 PM EST to 4:50 PM EST
Where
Martin County, 1.49 mi NNW of Job
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.950, -82.540

There was two trees uprooted and nickel sized hail was also seen.

Thunderstorm Wind, Lee

When
March 23, 4:50 PM EST to 4:54 PM EST
Where
Lee County, 1.1 mi W of St Helens
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.580, -83.670

A trailer was blown to pieces and numerous trees fell down on Mooretown road just off of highway 52.

Hail, Pulaski

When
March 23, 4:50 PM EST to 4:55 PM EST
Where
Pulaski County, 1.1 mi W of Science Hill
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
37.180, -84.640

Nickel sized hail covered the ground at a local church.

Hail, Breathitt

When
March 23, 5:00 PM EST to 5:03 PM EST
Where
Breathitt County, 0.88 mi SW of Keck
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.590, -83.380

The hail was the size of quarters.

Hail, Pulaski

When
March 23, 5:08 PM EST to 5:10 PM EST
Where
Pulaski County, 1.1 mi W of Science Hill
Measured
1.25 in hail
Reported by
Public
Coordinates
37.180, -84.640

The hail occurred at 6:10.

Thunderstorm Wind, Breathitt

When
March 23, 5:10 PM EST to 5:13 PM EST
Where
Breathitt County, 0.88 mi SW of Keck
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.590, -83.380

A large pine tree was uprooted off by thunderstorm wind causing damage to a house.

Hail, Breathitt

When
March 23, 5:10 PM EST to 5:14 PM EST
Where
Breathitt County, 0.69 mi N of Jackson
Measured
1.75 in hail
Reported by
Public
Coordinates
37.560, -83.380

The hail was the size of golf balls at Lakeside.

Hail, Pulaski

When
March 23, 5:11 PM EST to 5:15 PM EST
Where
Pulaski County, Sugar Hill
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.130, -84.550

The hail was the size of quarters.

Hail, Breathitt

When
March 23, 5:15 PM EST to 5:18 PM EST
Where
Breathitt County, 0.69 mi N of Jackson
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
37.560, -83.380

The hail was the size of golf balls.

Hail, Pulaski

When
March 23, 5:17 PM EST to 5:20 PM EST
Where
Pulaski County, 0.55 mi E of West Somerset
Measured
1.75 in hail
Reported by
Public
Coordinates
37.080, -84.610

The event occurred between 602 PM and 620 PM.

Thunderstorm Wind, Laurel

When
March 23, 5:30 PM EST to 5:35 PM EST
Where
Laurel County, 0.69 mi N of East Bernstadt
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.190, -84.120

The wind blew down two to three trees.

Hail, Laurel

When
March 23, 5:30 PM EST to 5:35 PM EST
Where
Laurel County, 1.3 mi ENE of Bunch
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.110, -84.210

The hail was the size of nickels.

Thunderstorm Wind, Floyd

When
March 23, 5:32 PM EST to 5:35 PM EST
Where
Floyd County, 1.29 mi WSW of West Prestonsburg
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.660, -82.820

A tree was blown down on a power line.

Hail, Laurel

When
March 23, 5:37 PM EST to 5:40 PM EST
Where
Laurel County, 3.08 mi ESE of Bernstadt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.130, -84.150

The hail was a size of golf balls.

Hail, Laurel

When
March 23, 5:40 PM EST to 5:43 PM EST
Where
Laurel County, 1.1 mi W of London
Measured
2 in hail
Reported by
Public
Coordinates
37.130, -84.100

The hail was the size of a hen egg.

Hail, Laurel

When
March 23, 5:40 PM EST to 5:44 PM EST
Where
Laurel County, 1.49 mi NNW of (Loz)mcgee Fld Londo
Measured
1.75 in hail
Reported by
Public
Coordinates
37.100, -84.090

The hail was the size of golf balls.

Hail, Laurel

When
March 23, 5:40 PM EST to 5:44 PM EST
Where
Laurel County, 2.82 mi NNE of Hightop
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
37.070, -84.170

The hail was the size of golf balls.

Hail, Laurel

When
March 23, 5:42 PM EST to 5:45 PM EST
Where
Laurel County, 1.49 mi SSE of London
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.110, -84.070

The hail was the size of half dollars.

Hail, Laurel

When
March 23, 5:43 PM EST to 5:47 PM EST
Where
Laurel County, London
Measured
1.25 in hail
Reported by
Public
Coordinates
37.130, -84.080

The event occurred between 643 PM and 658 PM.

Hail, Laurel

When
March 23, 5:45 PM EST to 5:50 PM EST
Where
Laurel County, 1.38 mi S of London
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
37.110, -84.080

The hail was the size of tennis balls.

Thunderstorm Wind, Pike

When
March 23, 5:59 PM EST to 6:02 PM EST
Where
Pike County, 1.76 mi SE of Meta
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.550, -82.410

Trees were blown down and were blocking highway 194 at the mouth of Bevins Branch.

Hail, Laurel

When
March 23, 6:00 PM EST to 6:05 PM EST
Where
Laurel County, 1.38 mi S of London
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
37.110, -84.080

The hail was the size of tennis balls.

Thunderstorm Wind, Pike

When
March 23, 6:08 PM EST to 6:10 PM EST
Where
Pike County, 1.49 mi SSW of Ransom
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.550, -82.210

Several trees have been blown down and were blocking highway 1056.

Thunderstorm Wind, Pike

When
March 23, 6:10 PM EST to 6:13 PM EST
Where
Pike County, 1.76 mi NW of Simers
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.490, -82.290

A tree was blown down on Long Fork road blocking traffic.

Thunderstorm Wind, Pike

When
March 23, 6:20 PM EST to 6:24 PM EST
Where
Pike County, 2 mi SW of Fedscreek
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
37.380, -82.256

Trees and power lines were blown down on Little Card Road.

Thunderstorm Wind, Whitley

When
March 23, 6:25 PM EST to 6:30 PM EST
Where
Whitley County, 1.38 mi S of Rockholds
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.810, -84.120

One tree was blown down on highway 26 north of Jacks Fork road.

Thunderstorm Wind, Whitley

When
March 23, 6:50 PM EST to 6:55 PM EST
Where
Whitley County, 2.35 mi NNW of Pearl
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.660, -83.950

A roof was blown off of a porch attached to a trailer and a shed was blown onto highway 1595.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 283596, 279919, 283594, 283598, 279923, 279924, 279929, 279930, 279931, 279940, 279941, 279942, 279945, 280747, 280748, 280749, 280750, 280753, 280765, 280769, 280770, 280772, 280775, 280778, 280779, 280780, 280782, 280783, 280785, 280786, 280788, 280789, 280791, 280793, 280795, 280796, 280801, 280803, 280804, 280805, and more.